MAUDE Adverse Event Report: EDWARDS LIFESCIENCES THIN-FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES THIN-FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF028L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 additional manufacturer narrative- the device is not available for evaluation.No harm or specific malfunction was reported but this event is being reported out of an abundance of caution.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a tf028l venous cannula was exchanged with a larger tf030l cannula due to poor venous drainage following the initiation of cardiopulmonary bypass.There were no patient adverse events reported.The patient outcome was reported as under treatment.Per the reported information, the device was used during mitral valve replacement and concomitant coronary artery bypass grafting.This 28f size was chosen based on the patient body build and anatomical consideration without any confusion regarding the relationship between side and corresponding flow rate.No visual abnormalities were observed in the packaging prior to opening and in the device itself after opening.During use, there was no kinking of the cannula, and no external force was applied to the cannula.The surgeon affirmed that there was no malfunction of the device and the device did not cause or contribute to the event.He commented that the small size of the cannula was the cause of the inadequate venous drainage.The device was not returned for evaluation as it was discarded at the hospital.
 
Additional Manufacturer Narrative
Manufacturer narrative: g3/ g6/ h2 and h6 updated.H3 reselected.Additional information per engineering investigation - the reported complaint was unable to be confirmed as no product was returned.Risk documentation and labelling considered appropriate at this time.Dhr review was conducted - good documentation practices were followed properly, and no nonconformities or deviations were found to be associated with the work order.Retained samples were obtained to evaluate form and o.D dimensions, no abnormalities were detected.Mitigations include a validated oven cycle and dimensional inspection is performed at 100% to connector area & spring section.The event description did include "the surgeon affirmed that there was no malfunction of the device and the device did not cause or contribute to the event.He commented that the small size of the cannula was the cause of the inadequate venous drainage." per the instructions for use, "proper surgical procedures and techniques are the responsibility of the medical professional.Described procedures are provided for informational purposes only.Each physician must determine the appropriate use of this device for each patient based on medical training, experience, the type of procedure employed, and the benefits and risks associated with device use." the most likely cause of the event is either the wrong size was selected by the medical professional or another factor during the operation led to the event.No evidence of an edwards/ supplier nonconformance was found.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
THIN-FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key23007665
Report Number2015691-2025-07410
Device Sequence Number13223497
Product Code DWF
UDI-Device Identifier00690103041002
UDI-Public(01)00690103041002(17)270904(11)240904(10)440445
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF028L
Device Lot Number440445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown